|Lipodystrophy and STI JB
Jan 12, 2001
I'm a male with 33, HIV+ for 6 yrs and taking meds (HU+DDI+D4T) for 4 yrs, with undetectable viral load (<50 for at least 4 yrs), CD4 count about 1600, normal imunesystem cells (CD45 ,...), no opportunistic diseases. I'm suffering from the so called Lipodystrophy Sindrome, specialy in my face and I'm getting depressed with it, loosing the will to live, etc. Sorry for my english. I'm trying acupuncture in the face but it's very early to tell about the results. I'm also thinking about STI. My Q. are: 1. What can I do about Lipodystrophy/Toxicity 2. What are yours opinions about the STI. Thank you very much, Rui
| Response from Dr. Bartlett
Rui, the loss of fat in your face is a difficult side effect of your medications. So far, no controlled trial has identified a good method of dealing with it. STI has been advocated, although I am not aware of any controlled results to suggest that it reverses lipoatrophy. STI has also been advocated to stimulate the immune system to control HIV, but I have not seen any convincing results to show that it works in persons with chronic HIV infection.
John A. Bartlett, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Cold Feet After Erotic Massage Worried I Have HIV
- Diarrhea After Sex With Sex Worker Worried I Have HIV
- Dry Mouth After Sharing Sex Toys Worried I Have HIV
- Hair Loss After Touching Anus Worried I Have HIV
- Itchy Testicles After Touching Used Condom Sign Of HIV AIDS
- Itchy Vagina After Precum Touching Vagina Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.